Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 139, NWS Des Moines, IA

June 13, 2011Lucas County, Monroe County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 1:16 PM CDT for Lucas County, Monroe County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 1:16 PM CDT (18:16 UTC)
Expired
Jun 13, 2011, 2:00 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lucas County, IA, Monroe County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS53 KDMX 131816
SVRDMX
IAC117-135-131900-
/O.NEW.KDMX.SV.W.0139.110613T1816Z-110613T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 200 PM CDT

* AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHWEST OF CHARITON...OR 30 MILES SOUTH
  OF INDIANOLA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHARITON...RUSSELL AND MELROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4109 9286 4090 9283 4090 9346 4106 9347
TIME...MOT...LOC 1816Z 266DEG 25KT 4096 9332
WIND...HAIL <50MPH 1.00IN

$$

JOHNSON
2 follow-up statements
395 
WWUS53 KDMX 131832
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT MON JUN 13 2011

IAC117-135-131900-
/O.CON.KDMX.SV.W.0139.000000T0000Z-110613T1900Z/
MONROE IA-LUCAS IA-
132 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LUCAS AND SOUTHWESTERN MONROE COUNTIES UNTIL 200 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CHARITON...OR 23 MILES NORTHWEST OF CENTERVILLE...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MELROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4090 9325 4107 9328 4109 9286 4090 9283
TIME...MOT...LOC 1832Z 266DEG 25KT 4097 9317
WIND...HAIL 60MPH 1.00IN

$$

JOHNSON
029 
WWUS53 KDMX 131857
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
157 PM CDT MON JUN 13 2011

IAC117-135-131907-
/O.EXP.KDMX.SV.W.0139.000000T0000Z-110613T1900Z/
MONROE IA-LUCAS IA-
157 PM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS AND
SOUTHWESTERN MONROE COUNTIES WILL EXPIRE AT 200 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4090 9325 4107 9328 4109 9286 4090 9283
TIME...MOT...LOC 1857Z 266DEG 25KT 4093 9294

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:51 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 13, 12:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1251 PM CDT MON JUN 13 2011

.UPDATE AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER
STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH.
THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT
REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE
LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED
POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX
OF STORMS NEARS THE I35 CORRIDOR.  SEVERE LOOKS LIMITED...THOUGH THE
UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV

.PREVIOUS SHORT TERM /TODAY/...
PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS
GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY
DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT.  TWO
AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS
REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING
NWRN IA.

RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE
RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS
CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN
KS.  NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED
INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL
EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS
MORNING.  6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT
POTENTIAL.  OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS
APPEARS TO BE TRAPPED BELOW THE INVERSION.

FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED
EVEN HIGHER...AROUND 310K.  NAM/RUC SHOW FADING SUPPORT INTO IA THIS
MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW
POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z.
BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL
ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO
HAVE PERSISTENT CHC POPS THERE.

HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING
SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO
YESTERDAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE
AND WET PERIOD.  TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM
FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE.  THETA
ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO
THE FRONT.  WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE
EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT.  THE
FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS.  THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE
FORECAST AREA.  STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY
MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL
SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA.  SEVERE
POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS
SHEAR INCREASES SO WE WILL NEED TO WATCH THIS.  MAY EVEN SEE AN
ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA
THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS.  HEAVY
RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND
FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG
THE I-80 CORRIDOR.

FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE
NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI.  THE EURO STILL
HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE
SOLUTION.  I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE
WITH THAT SOLUTION.  RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE
HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT.  RIDGE THEN BUILDS
INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY.
TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING
AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS
STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST.

WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH
ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT
INTO SOUTHEAST NEBRASKA AND NORTHERN MO.  PLACEMENT ISSUES WITH THE
MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT.

&&

.AVIATION...13/18Z
QUICK UPDATE...LEADING EDGE OF MCS CONTINUES TO ADVANCE SOUTHEAST.
WAKE LOW WINDS BEHIND THE SYSTEM WILL CONTINUE INTO THE EARLY
AFTERNOON HOURS. EXPECTING SOME GUSTS WITH STORMS TO 45KT AND WINDS
FOLLOWING FROM THE EAST AT 45KTS. ANOTHER ROUND MAY FORM AGAIN TNT...
THOUGH TIMING IS DIFFICULT. ITS LIKELY TO BE AFT 02Z-05Z TIMEFRAME
AS LOW LEVEL JET INCREASES ONCE AGAIN. WILL MONITOR AND FILL IN GAPS
IN TAF PACKAGE PRIOR TO 00Z PACKAGE. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
AVIATION...REV
LONG TERM...FAB
Hazardous weather outlook, Jun 13, 12:43 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT MON JUN 13 2011

IAZ072-073-141745-
MADISON-WARREN-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY INTO THE EARLY AFTERNOON.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT
HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF
PRODUCING FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK.

IAZ045>048-057>060-141745-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS
AFTERNOON AND INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS
ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ061-062-070-071-074-075-081>086-092>097-141745-
JASPER-POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER THE AREA EARLY THIS AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS
EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE
LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ004-005-015-023>025-033>036-044-049-141745-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-MARSHALL-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY EARLY AFTERNOON MAINLY ALONG
AND SOUTH OF HIGHWAY 30 AND EAST OF I35. MORE STORMS ARE AGAIN
POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ006-007-016-017-026>028-037>039-050-141745-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-TAMA-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

REV

In the hours before

Special weather statement, Jun 13, 10:58 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CDT MON JUN 13 2011

IAZ046>048-058>060-071>073-131700-
ADAIR-BOONE-DALLAS-GREENE-GUTHRIE-MADISON-POLK-STORY-WARREN-
1058 AM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WERE APPROACHING CENTRAL IOWA...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL GREENE
COUNTY TO CENTRAL GUTHRIE COUNTY TO NORTH CENTRAL ADAIR COUNTY...
MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

THROUGH 1139 AM LOCATIONS IMPACTED INCLUDE...
  MENLO...              JAMAICA...            STUART...
  LINDEN...             DAWSON...             PERRY AIRPORT...
  RIPPEY...             REDFIELD...           DEXTER...
  BERKLEY...            PERRY...              MINBURN...
  EARLHAM...            BOUTON...             DALLAS CENTER...

THE STORMS SHOULD REACH THE DES MOINES METRO AREA BETWEEN 1130 AM
AND 1230 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

HEAVY DOWNPOURS WILL CAUSE MINOR STREET AND SMALL STREAM
FLOODING...ESPECIALLY IN AREAS PRONE TO STREET FLOODING.  USE EXTRA
CAUTION WHEN TRAVELING THROUGH VERY HEAVY RAIN.

JOHNSON
Special weather statement, Jun 13, 11:27 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CDT MON JUN 13 2011

IAZ045>048-057>060-131830-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES
1127 AM CDT MON JUN 13 2011

...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE
EARLY AFTERNOON HOURS...

A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA
WITH BRIEF HEAVY RAINFALL AND STRONG WINDS FROM THE WEST
NORTHWEST. ONCE THE THUNDERSTORMS PASS TO THE EAST...A STRONG
EASTERLY WIND WILL DEVELOP WITH WINDS OF 40 TO 50 MPH AT TIMES.
THESE WINDS MAY LAST UP TO AN HOUR AS THE THUNDERSTORM COMPLEX
CONTINUES TO MOVE TO THE EAST AT 40 MPH.

PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS
FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM
WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH
PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE
DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION.

REV
Local storm report, Jun 13, 11:40 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     TSTM WND GST     1 NNW WAUKEE            41.62N 93.87W
06/13/2011  E60 MPH          DALLAS             IA   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE

&&

31
Special weather statement, Jun 13, 12:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT MON JUN 13 2011

IAZ059>061-072>074-083>085-131800-
CLARKE-DALLAS-JASPER-LUCAS-MADISON-MARION-MONROE-POLK-WARREN-
1201 PM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WERE MOVING THROUGH CENTRAL IOWA...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF NEWTON TO 20 MILES SOUTH OF INDIANOLA...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  THE STORMS SHOULD
CONTINUE TO MOVE THROUGH THE AREA THROUGH 1 PM THIS AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
  WOODBURN...           VALERIA...            MITCHELLVILLE...
  MINGO...              HARTFORD...           ACKWORTH...
  SANDYVILLE...         RUNNELLS...           MILO...
  DERBY...              SWAN...               PRAIRIE CITY...
  LUCAS...              LACONA...             COLFAX...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

HEAVY DOWNPOURS WILL LIKELY CAUSE STREET FLOODING AND RAPID RISES IN
SMALL STREAMS.  BE VERY CAREFUL DRIVING THROUGH HEAVY DOWNPOURS.

JOHNSON
Special weather statement, Jun 13, 12:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1224 PM CDT MON JUN 13 2011

IAZ004-005-015-023-024-033>036-131930-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY
1224 PM CDT MON JUN 13 2011

...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE
EARLY AFTERNOON HOURS...

A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA.
NOW THAT THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY
WIND WILL DEVELOP WITH WINDS UP TO 45 MPH AT TIMES. THESE WINDS MAY
LAST UP TO AN HOUR OR TWO.

PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS
FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM
WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH
PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE
DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION.

REV
Special weather statement, Jun 13, 12:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT MON JUN 13 2011

IAZ083>085-094-095-131830-
CLARKE-DECATUR-LUCAS-MONROE-WAYNE-
1230 PM CDT MON JUN 13 2011

...THUNDERSTORMS LIKELY PRODUCING HAIL OVER SOUTH CENTRAL IOWA...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CLARKE COUNTY...MOVING EAST AT 35
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THROUGH 100 PM...THE STORMS SHOULD MOVE THROUGH CLARKE AND LUCAS
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
  WOODBURN...           LE ROY...             LUCAS...
  DERBY...              CHARITON AIRPORT...   CHARITON...
  WILLIAMSON...         RUSSELL...            MELROSE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:09 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene36 min
Jun 13, 11:27 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story33 min
Jun 13, 11:48 AM CDTWind AdvisoryDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more6 hr
Jun 13, 2:27 PM CDTSevere Thunderstorm WarningDMXDavis48 min
Jun 13, 3:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more36 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.